MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® ALL-SILICONE FOLEY CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® ALL-SILICONE FOLEY CATHETER
Model Number 806516
Medical Device Problem Code Decrease in Pressure (1490)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 04/13/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The device was not returned.
 
Event or Problem Description
It was reported that the foley catheter came out while patient was in bed and seen blood.No medical intervention was reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event was inconclusive.No sample was returned for evaluation.A potential root cause for this failure could be" imperfection in balloon due to process ".The lot number was unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: ¿caution: federal (usa) law restricts this device sale by or on the order of a physician.Sterile: unless package is opened or damaged.Warning: do not use ointments or lubricants having a petrolatum base.They will damage silicone and may cause balloon to burst.Caution: do not aspirate urine through drainage funnel wall.Storage: store catheters at room temperature away from direct exposure to light, preferably in the original box.Single use only.Do not reuse.Do not resterilize.For urological use only.Valve type: use luer slip syrine.Do not use needle.Recommended inflation capacities: 3cc balloon: use 5ml sterile water 5cc balloon: use 10 ml sterile water 30cc balloon: use 35ml sterile water do not exceed recommended capacities.Warning: after use, this product may be a potential biohazard.Handle and dispose of in accordance with applicable local, state and federal laws and regulations.Note: aggressive traction, particularly in the presence of suturing is not recommended for 100%silicone foley catheters.To deflate catheter balloon: gently insert a syringe in the catheter valve.Never use more force than is required to make the syringe stick in the valve.If you notice slow or no deflation, reseat the syringe gently.Allow the balloon to deflate slowly on its own.Do not aspirate or manually accelerate the deflation of the balloon.If permitted by hospital protocol, the valve arm may be severed.If this fails, ontact adequately trained professional to assist, as directed by hospital protocol.Should balloon rupture occure, care should be taken to assure that all balloon fragments have been removed from the patient.Visually suspect the product for any imperfections or surface deterioration prior to use.¿ correction: g h11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the device was not returned.

Brand Name
BARDEX® ALL-SILICONE FOLEY CATHETER
Common Device Name
SILICONE FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
juan velez
8195 industrial blvd
covington 30014
7707846100
MDR Report Key14304340
Report Number1018233-2022-03343
Device Sequence Number12012044
Product Code EZL
UDI-Device Identifier00801741039171
UDI-Public(01)00801741039171
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K040504
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number806516
Device Catalogue Number806516
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/13/2022
Supplement Date Received by Manufacturer07/27/2022
Initial Report FDA Received Date05/06/2022
Supplement Report FDA Received Date08/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale